Texas, 2004

Hail in Texas, March 4, 2004

March 4, 2004 · NWS EWX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 4, 10:04 AM CST, 3 hours 51 minutes earlier.

Area forecast discussion, Mar 4, 10:04 AM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1004 AM CST THU MAR 4 2004

.DISCUSSION...
SQUALL LINE MOVING ACROSS VAL VERDE COUNTY WITH SEVERE THUNDERSTORM
WARNING ISSUED.  EXPECT SQUALL LINE TO MOVE ACROSS THE REMAINDER OF
THE EWX CWA TODAY.  BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS
CONTINUED ALONG AND EAST OF I-35 SHOULD SLOWLY TRANSLATE EAST AS
WELL.  ONGOING FORECASTS GENERALLY ON TRACK AND ONLY UPDATES NEEDED
TODAY WILL REFLECT ANY WATCHES AND ENDING OF RAINFALL FROM THE WEST.
OTHER PARAMETERS SEEM GOOD ON TRENDS WITH ONLY MINOR, IF ANY,
ADJUSTMENTS ANTICIPATED.

.PREVIOUS DISCUSSION...
EARLY MARCH LOW ALOFT OVER SW U.S. AND NORTHERN MEXICO FORECAST
TO MOVE NORTHEAST TO WESTERN GREAT PLAINS STATES LATER TODAY AND
TO MID TO UPPER MS VALLEY AROUND SUNRISE FRIDAY.  AHEAD OF THIS
WEATHER SYSTEM...WARM AIR ADVECTION IS STRONG OVER S CNTRL TX
TODAY...FAVORING VERY GOOD CHANCE OF RAIN THROUGH EARLY AFTN. BY
AFTN THE CHC OF RAIN BEGINS TO DECREASE MARKEDLY FROM THE WEST.
RAIN FOR TODAY EXPECTED TO COME WITH SHOWERS AND THUNDERSTORMS...
SOME POSSIBLY SEVERE WITH LOCALLY HEAVY RAIN.  WILL SHOW FLASH FLOOD
WATCH FOR EAST HALF OF AREA THRU 4 PM.  ADDITIONAL RAINS TODAY COME
AFTER RAINS SINCE JANUARY...AND LIMITED EVAPORATION IN THE PAST
WEEK.

FOR TONIGHT...2ND TROF COMING IN WAKE OF STORM SYSTEM TODAY...
MAY BRING A FEW SPRINKLES OR ISOLATED SHOWERS TO EAST HALF OF
SOUTH CENTRAL TEXAS.  FORECAST TRENDS FROM 06Z CYCLE AND PAST
WEATHER EVENT TRENDS...SHOW A FEW SPRINKLES OR ISOLATED SHOWERS
COULD COME WITH QUICK MOVING 2ND TROF...THEREFORE INCLUDED LOW
POPS FOR TONIGHT EAST HALF OF AREA.

FOR FRIDAY...FORECASTS SHOW RAPIDLY MOVING TROF MOVE OVER AND
NORTH TO EAST OF AREA WITH ENVIRONMENT DRY FOR EARLY MARCH IN WAKE
OF STORM SYSTEM TODAY.  WILL SHOW PTCLDY SKIES FOR FRIDAY.
FORECASTS SHOW DRIER CONDITIONS FOR SATURDAY IN WAKE OF PACIFIC COOL
FRONT.

WEATHER PATTERN FOR SATURDAY BEGINS TREND WITH 500 MB TROF TO THE
EAST OF AREA AND WEAK RIDGE OF HIGH PRESSURE ALOFT TO THE WEST OF S
CNTRL TX...SETTING UP DRY WEATHER TREND THAT LASTS INTO THE EARLY AND
MID PART OF NEXT WEEK.  ADDITIONAL PACIFIC FRONT WITH THIS
PATTERN IS FORECAST TO MOVE OVER THE AREA MONDAY NIGHT.  AFTER
MILD TO WARM AFTERNOON HIGHS SATURDAY TO MONDAY...THIS
WILL ALLOW AFTN HIGHS TO BE A LITTLE COOLER TUESDAY...FOLLOWED BY
COOL OVERNIGHT LOWS TUESDAY NIGHT OF NEXT WEEK.

AS MORE ZONAL FLOW EVOLVES IN THE MID TO LATE PART OF NEXT
WEEK...WARMER AFTERNOONS EXPECTED...AND EARLY MORNING LOWS
EXPECTED TO GRADUALLY INCREASE AS HUMIDITY RISES AGAIN.
ALTHOUGH HUMIDITY RISES SOME IN THE MID PART OF
NEXT WEEK...WEATHER PATTERNS SIGNAL MOSTLY STABLE ENVIRONMENT...
THEREFORE CHANCE OF RAIN IN THE EARLY TO MID PART OF NEXT WEEK LOOKS
QUITE LIMITING.

NEXT WINDOW FOR RAIN BEGINS TO SHOW UP FROM LATE NEXT WEEK TO THE
MID PART OF THE FOLLOWING WEEK...MAR 12 TO MAR 17 TIME WINDOW...
AS NEXT LARGER SCALE LOW IN SOUTHERN STREAM WESTERLIES EVOLVES
AGAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY                73  50  74  45 /  100   20   0   0
AUSTIN BERGSTROM INTL AIRPORT    73  47  74  40 /  100   20   0   0
DEL RIO INTL AIRPORT             79  49  79  44 /   70    0   0   0
SAN ANTONIO INTL AIRPORT         75  49  76  45 /  100   20   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH EAST HALF OF S
CNTRL TX THRU 4 PM.  TORNADO WATCH THRU 10 AM CST FOR VAL VERDE AND
EDWARDS COUNTIES.

&&

04/06/03/DC/PM
Hazardous weather outlook, Mar 4, 5:34 AM CST, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
534 AM CST THU MAR 4 2004

TXZ171>173-183>194-202>209-217>225-228-051200-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE
NORTHEAST QUARTER OF SOUTH CENTRAL TEXAS...INCLUDING THE AUSTIN METRO
AREA.  THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE
REMAINDER OF THE AREA. IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE.
THUNDERSTORMS ARE EXPECTED TO DEVELOP AND INCREASE IN COVERAGE THIS
MORNING...THEN EXIT SOUTH CENTRAL TEXAS TO THE NORTHEAST BETWEEN 3 PM
AND 6 PM LATER TODAY. FLASH FLOODING IS A THREAT TODAY AS WELL. FOR
FURTHER DETAILS PLEASE REFER TO THE FLOOD WATCH PRODUCT ISSUED BY
THIS OFFICE AT 400 AM.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Mar 4, 12:00 PM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1200 PM CST THU MAR 4 2004

TXZ183-184-041900-
EDWARDS-VAL VERDE-
1200 PM CST THU MAR 4 2004

...TORNADO WATCH FOR EDWARDS COUNTY UNTIL 3 PM...

...TORNADO WATCH CANCELLED FOR VAL VERDE COUNTY...

THE TORNADO WATCH PREVIOUSLY ISSUED FOR VAL VERDE COUNTY HAS BEEN
CANCELLED.

THE LINE OF THUNDERSTORMS HAS MOVED EAST OF VAL VERDE COUNTY.

THE TORNADO WATCH REMAINS IN EFFECT FOR EDWARDS COUNTY.

THE LINE OF THUNDERSTORMS WILL MOVE THROUGH THE COUNTY BY 1 PM.
LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE WITH THE
STORMS.
Special weather statement, Mar 4, 12:45 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1245 PM CST THU MAR 4 2004

TXZ171>173-184>192-202>206-217>219-228-041945-
BANDERA-BEXAR-BLANCO-BURNET-COMAL-DIMMIT-EDWARDS-FRIO-GILLESPIE-HAYS-
KENDALL-KERR-KINNEY-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-UVALDE-
WILLIAMSON-ZAVALA-
1245 PM CST THU MAR 4 2004

...TORNADO WATCH IN EFFECT FOR THE HILL COUNTRY AND PORTIONS OF
SOUTH CENTRAL TEXAS UNTIL 5 PM...

...TORNADO WATCH CANCELLED FOR EDWARDS COUNTY...

THE TORNADO WATCH PREVIOUSLY ISSUED FOR EDWARDS COUNTY HAS BEEN
CANCELLED.

THE LINE OF THUNDERSTORMS HAS MOVED EAST OF EDWARDS COUNTY.

THE TORNADO WATCH REMAINS IN EFFECT FOR BANDERA...BEXAR...BLANCO...
BURNET...COMAL...DIMMIT...FRIO...GILLESPIE...HAYS...KENDALL...KERR...
KINNEY...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
WILLIAMSON...AND ZAVALA COUNTIES.

THE LINE OF THUNDERSTORMS EXTENDS FROM EL INDIO TO BRACKETTVILLE TO
JUNCTION WITH ISOLATED THUNDERSTORMS AHEAD OF THE LINE.  THIS LINE
WILL CONTINUE TO MOVE EAST AT 35 MPH.  LARGE HAIL...DAMAGING WINDS...
AND TORNADOES ARE POSSIBLE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Medina

When
March 4, 1:55 PM CST to 2:05 PM CST
Where
Medina County, Hondo
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
29.350, -99.150

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389517.